MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 10MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 10MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.307
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported the surgeon had an issue getting the helical blade through the trochanteric fixation nail (tfn) during a procedure on (b)(6) 2020.The helical blade made contact with the left hand side/proximal part of the hole gliding hole.The tfn and helical blade impacts were removed and a new nail and blade were used with no conflict.There is a possibility the connecting screw that connects to the tfn was loose however, there were no issues with instruments when testing the implants post surgery.There was a 5 minute surgical delay but no patient complications.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4 h4 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h4: customer quality investigation: the implant(s) was not returned, and the investigation will be completed based on the supplied image(s).The image(s) was reviewed, and the complaint condition was confirmed as the image showed that a chipped helical blade an indication the surgeon had issues inserting the blade through the nail.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed, and no issues were noted.There is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part number: 456.307s lot number: h032076 part manufacture date: 12 february 2016 manufacturing location: elmira part expiration date: 31 january 2025 nonconformance noted: n/a dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti helical blade was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.The lot quantity of 24 pieces met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the device history record for the raw material revealed no complaint related anomalies.The device history record shows this lot met all requirements at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The lot quantity of 24 pieces met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: patient code 3191 used to capture surgical delay.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM TI HELICAL BLADE 10MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10075625
Report Number2939274-2020-02463
Device Sequence Number19562309
Product Code HSB
UDI-Device Identifier10886982226754
UDI-Public(01)10886982226754
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number456.307
Device Catalogue Number456.307S
Device Lot NumberH032076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/08/2020
05/26/2020
07/03/2020
08/06/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date05/21/2020
06/05/2020
07/07/2020
08/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12MM/130 DEG TI CANN TROCH FIXATION NAIL; UNK - INSERTION INSTRUMENTS: CONNECTING SCREW